Alert archive / Maine / Tornado Warnings in 2010
Tornado Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this tornado warning at Jun 2, 2010, 5:24 PM EDT for Aroostook County, Penobscot County, Maine. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 2, 2010, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
Counties Aroostook County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 45 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- -1068 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WFUS51 KCAR 022124 TORCAR MEC003-019-022200- /O.NEW.KCAR.TO.W.0002.100602T2124Z-100602T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CARIBOU ME 524 PM EDT WED JUN 2 2010 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE... SOUTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... * UNTIL 600 PM EDT * AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO NEAR SHIN POND...OR 8 MILES NORTH OF PATTEN...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... ISLAND FALLS BY 545 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 4616 6821 4599 6824 4608 6862 4618 6859 TIME...MOT...LOC 2124Z 284DEG 26KT 4611 6847 $$ BLOOMER
2 follow-up statements
760 WWUS51 KCAR 022145 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 545 PM EDT WED JUN 2 2010 MEC019-022154- /O.CAN.KCAR.TO.W.0002.000000T0000Z-100602T2200Z/ PENOBSCOT ME- 545 PM EDT WED JUN 2 2010 ...THE TORNADO WARNING FOR NORTH CENTRAL PENOBSCOT COUNTY IS CANCELLED... LAT...LON 4611 6823 4599 6824 4603 6839 4612 6832 TIME...MOT...LOC 2144Z 284DEG 26KT 4607 6827 $$ MEC003-022200- /O.CON.KCAR.TO.W.0002.000000T0000Z-100602T2200Z/ AROOSTOOK ME- 545 PM EDT WED JUN 2 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTH CENTRAL AROOSTOOK COUNTY... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ISLAND FALLS...OR 9 MILES NORTHEAST OF PATTEN...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. && LAT...LON 4611 6823 4599 6824 4603 6839 4612 6832 TIME...MOT...LOC 2144Z 284DEG 26KT 4607 6827 $$ BLOOMER
414 WWUS51 KCAR 022155 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 555 PM EDT WED JUN 2 2010 MEC003-022206- /O.EXP.KCAR.TO.W.0002.000000T0000Z-100602T2200Z/ AROOSTOOK ME- 555 PM EDT WED JUN 2 2010 ...THE TORNADO WARNING FOR SOUTH CENTRAL AROOSTOOK COUNTY WILL EXPIRE AT 600 PM EDT... LAT...LON 4611 6823 4599 6824 4603 6839 4612 6832 TIME...MOT...LOC 2156Z 284DEG 26KT 4605 6815 $$ BLOOMER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:08 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 3:08 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 308 PM EDT WED JUN 2 2010 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH NORTHERN MAINE THIS EVENING THEN IT IS EXPECTED TO STALL ACROSS THE CENTRAL PORTIONS OF THE STATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT...WITH STEADY RAIN A GOOD BET FOR FOR THURSDAY AS A WAVE OF LOW PRESSURE MOVES EAST ALONG THE FRONT ALONG THE DOWNEAST COAST. WEAK HIGH PRESSURE WILL PROVIDE SOME CLEARING ON FRIDAY AFTER MORNING FOG...WITH THE NEXT LOW FROM THE GREAT LAKES BRINGING THE NEXT CHANCE OF GENERAL RAINFALL TO THE REGION LATE SATURDAY INTO SATURDAY NIGHT.&& .NEAR TERM /THROUGH SATURDAY/... A COLD FRONT WILL MOVE INTO CENTRAL MAINE TONIGHT THEN STALL OUT. A LOW PRESSURE SYSTEM THAT WAS OVER THE NRN GREAT LAKES WILL THEN TRACK EAST ALONG THE STALLED FRONTAL BOUNDRY BRINGING SHOWER...TSTMS AND HEAVY RAINFALL TO THE REGION. AN INCH TO AN INCH AND A HALF OF RAIN WILL FALL ACROSS THE CENTRAL PORTIONS OF THE CWA WITH SMALLER AMOUNT TO THE NORTH AND SOUTH OF CENTRAL ME. THIS LOW WILL MV INTO NEW BRUNSWICK BTWN 00Z AND 06Z FRI. HIGHER PRESS WILL BUILD IN BEHIND THE LOW. LOADED GFS QPF WITH SOME HAND ADJUSTMENTS ACROSS CNTRL ME THROUGH 00Z FRI. LOADED A BLENDED GFS/NAM THORUGH END OF THE PERIOD. GFS POPS THROUGH FRI BLENDED GFS/NAM THROUGH END OF PERIOD. BLENDED GFS/NAM/MOS FOR SKY/WND. FOR GUSTS ADDED 20 PERCENT OVR WATER...15 PERCENT OVR LAND. MATCH GUIDANCE FOR MAX/MIN THROUGH 00Z FRI GFS/NAM BLEND THROUGH END OF THE PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A LOW PRESS SYSTEM WILL BE CNTRD OVR CNTRL ME AT THE START OF THE PERIOD. THIS LOW WILL TRACK INTO THE WRN CANADIAN MARITIMES AFT 12Z SUN. HIGHER PRESS WILL BUILD INTO THE AREA SUN...HOWEVER WILL BE SHORT LIVED AS A UPPER LEVEL LOW WILL BRING A TROUGH THROUGH THE AREA SUN EVENING. UNSETTLED WEATHER WILL CONTINUE THROUGH 12Z WED WHEN THE UPPER LEVEL LOW FINALY SHIFT EAST. A HIGH PRESS RIDGE WILL BUILD IN BRIEFLY...GIVING WAY TO ANOTHER LOW THAT WILL MOVE UP THE EASTERN SEABOARD INTO THE CAPE COD AREA BY THE END OF THE PERIOD. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS TODAY WILL GIVEWAY TO IFR CONDITIONS LATE THIS AFTERNOON IN SHOWERS AND THUNDERSTORMS. IFR CONDTIONS WILL CONTINUE TOMORROW AS A COLD FRONT THAT MOVE THROUGH NRN ME OVRNGT STALLS ACROSS CNTRL ME. CONTINUOUS PCPN WITH INBEDED SHWRS WILL PERSIST THROUGH THE DAY TOMORROW. WITH GRADUAL CLEARING OVRNGT TOMORROW NIGHT. VFR COND WILL RETURN TO ALL SITES BY FRI MORNING...THEN FALL BACK TO IFR BY EARLY SATURDAY MORNING THROUGH THE END OF THE PERIOD. && .MARINE... AN SCA MAY BE REQUIRED FOR SEAS THRUS MORNING THROUGH FRI MORNING. WINDS WILL REMAIN BELOW 25 KTS THROUGH SAT AFTERNOON. A GENERAL SCA MAYBE REQUIRED SAT EVENING INTO SUN AFTERNOON. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...NORTON SHORT TERM...NORTON LONG TERM...NORTON AVIATION...NORTON MARINE...NORTON/NORTON
Hazardous weather outlook, Jun 2, 2:40 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 240 PM EDT WED JUN 2 2010 MEZ001>006-031845- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 240 PM EDT WED JUN 2 2010 AN APPROACHING COLD FRONT WILL BRING THE THREAT OF SEVERE THUNDERSTORMS TO NORTHERN MAINE LATE THIS AFTERNOON INTO THIS EVENING. AT THIS TIME GUSTY WINDS APPEARS TO BE THE BIGGEST THREAT...HOWEVER THERE MAYBE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-011-015>017-029>032-031845- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 240 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070-031845- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO 40 NM- 240 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:49 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 41 min |
| Jun 2, 5:01 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot | 29 min |
| Jun 2, 5:42 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 48 min |
Nearby
Tornado Warnings in Maine, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.